MAUDE Adverse Event Report: MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,

MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,
Model Number EUP22506X
Medical Device Problem Codes Burst Container or Vessel (1074); Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
During a procedure an attempt was made to use one euphora rx balloon catheter to treat a moderately tortuous, severely calcified lesion exhibiting 80-85% stenosis located in the mid left anterior descending (lad) artery.The device was inspected with no issues noted.Negative prep was performed with no issues noted.The lesion was pre-dilated.The device did pass through a previously deployed stent.Excessive force was not used during delivery. the device was not kinked and restraightened during use. it was reported that the device detached, cracked, or fractured at the balloon.It was also reported that the euphora balloon was inflated to nominal pressure and it ruptured due to plaque in the vessel.The balloon catheter was removed and it was noted that the balloon markers and balloon were still in the patient.The markers and balloon could be seen under fluoroscopy.Another balloon was used along with a non-medtronic guide extension catheter to trap the detached euphora balloon.The patient is reported to be alive with no further injury.
 
Additional Manufacturer Narrative
Product analysis summary: the device was returned for analysis.Kinks were evident on the hypo-tube.A complete radial burst occurred at the proximal end of the balloon.It appeared that the balloon bond expanded leading to the burst.The balloon material was jagged and uneven at the burst site.Both proximal and distal marker bands were not positioned on the inner member and did not return for analysis.Bunching was evident to the inner member.Deformation was evident to the distal tip.No other damage evident to the remainder of the device.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: the device was being used to pre-dilate the lesion.A nominal inflation pressure was applied prior to the balloon burst.One or two inflations were performed prior to the issue occurring.The device was not moved or repositioned while inflated.The detached portion was then pulled back into the non medtronic guide extension catheter to remove it.Resistance was not noted during withdrawal of the device, excessive force was not used.The detached portion of the device was successfully removed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Correction: the detached portion of the device does not remain in patient.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19297500
Report Number9612164-2024-02269
Device Sequence Number20555951
Product Code LOX
UDI-Device Identifier00643169559936
UDI-Public00643169559936
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K143480
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/21/2025
Device Model NumberEUP22506X
Device Catalogue NumberEUP22506X
Device Lot Number227988243
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2024
Supplement Date Received by Manufacturer05/06/2024
05/16/2024
06/14/2024
Initial Report FDA Received Date05/13/2024
Supplement Report FDA Received Date05/14/2024
05/22/2024
06/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexMale
Patient Weight82 KG